Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HGH while on Meds, Good or Bad??
Jul 14, 2011

Hello Nelson how are you doing? Well my question is this. I am currently a 46 year old male with a undetectable viral load and T-Cell count of about 500. I take Isentress 2 times a day along with reyatez and norvir once a night. My question is there any benefits of using HGH?? My friend who is nurse and works for a clinic that sells vitamins and supplements also prescripts. HGH to HIV patients in an injectable pen drive formula. He asked me if I would like to come in and have his Dr. start me on HGH (they use a pen drive which they would how me how to use it the first injection and then I would take the pen drive home and inject it myself. Would this have any benefits to my overall health? I have at times felt run down and tired.

Thank you in advance

Response from Mr. Vergel

First of all, you may what to talk to your doctor about your HIV antiretroviral regimen. There are some small studies that show that 300 mg of Reyataz (without Norvir) twice a day plus twice a day Isentress work well. The beauty of this combo is that it is nucleoside free. For some people who have nucleoside resistance or kidney problems, it may be an option. Reyetaz increases blood levels of Isentress and viceversa, but Norvir actually can decrease Isentress blood levels. That is the reason the studies did not use Norvir when combining Reyataz and Isentress. So, talk to your doctor.

I would not use growth hormone unless you have a diagnosed deficiency and you use it in a low dose. At higher doses, it can cause blood sugar issues, water retention, joint aches, and sleep apnea (which can increase fatigue). It is also very expensive.

If you are tired, I would read this article:

Dealing with Fatigue

Nelson Vergel



Previous
hypogonadism
Next
TNX-355

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement